Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 37, NWS State College, PA

June 28, 2025Lancaster County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 28, 2025, 8:35 PM EDT for Lancaster County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2025, 8:35 PM EDT (00:35 UTC)
Expired
Jun 28, 2025, 11:16 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

County Lancaster County, PA

The radar

The Sterling radar (KLWX), 148 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 9:02 PM EDTFLASH FLOOD2 Ssw Lancaster, PAWater and debris across roadway at Hagar Street and Emerald Avenue in Lancaster.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2025-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2025-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2383 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

396 
WGUS51 KCTP 290035
FFWCTP
PAC071-290345-
/O.NEW.KCTP.FF.W.0037.250629T0035Z-250629T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
835 PM EDT Sat Jun 28 2025

The National Weather Service in State College has issued a

* Flash Flood Warning for...
  Central Lancaster County in south central Pennsylvania...

* Until 1145 PM EDT.

* At 835 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 1.5 inches of rain have 
  fallen. Additional rainfall amounts of 1 to 1.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lancaster, Columbia, Millersville, Willow Street, East Petersburg, 
  Paradise, Salunga-Landisville, Strasburg, Mountville, Smithville, 
  Safe Harbor, Lampeter, Intercourse, Conestoga, Washington Boro, 
  Gordonville, Bird-In-Hand, Smoketown, Refton and Millersville 
  University.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3989 7637 3992 7640 3995 7648 4000 7650
      4003 7652 4008 7648 4009 7644 4008 7625
      4006 7605 3990 7619

FLASH FLOOD...RADAR INDICATED

$$

Bowen
1 follow-up statement
702 
WGUS71 KCTP 290316
FFSCTP

Flash Flood Statement
National Weather Service State College PA
1116 PM EDT Sat Jun 28 2025

PAC071-290326-
/O.CAN.KCTP.FF.W.0037.000000T0000Z-250629T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lancaster PA-
1116 PM EDT Sat Jun 28 2025

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL LANCASTER COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3989 7637 3992 7640 3995 7648 4000 7650
      4003 7652 4008 7648 4009 7644 4008 7625
      4006 7605 3990 7619

$$

Bowen

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 7:33 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 28, 7:33 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service State College PA
733 PM EDT Sat Jun 28 2025

.SYNOPSIS...
* The coverage of storms will decrease into the evening with
  widespread patchy fog developing over most of CPA tonight.
* Sunday will be the best day of the last weekend of June with
  lower humidity and rain-free/dry conditions
* Stormy pattern resumes early next week with renewed risk of
  strong to severe storms and locally heavy rainfall

&&

.NEAR TERM /UNTIL 7 AM SUNDAY MORNING/...
A few stay isolated showers and storms remain in the CWA,
however the threat for severe weather and flooding has mostly
ended for the evening. Low status and billow clouds over the
eastern half of the CWA kept the airmass mostly stable through
the early afternoon hours preventing the line of storms that
came through from being too unruly. The aforementioned clouds
eventually broke up, allowing for some airmass modification and
a few storms to kick up in the Lower Susquehanna Valley, but
instability was limited due to the short amount of time that
area saw direct sunlight.

The remaining convection over CPA will dissipate over the next
couple hours, and rain chances drop to near zero just after
midnight tonight. Given the ample moisture across the ground and
diminishing winds overnight, widespread patchy fog is expected
to develop across most of the area. Anticipate some visibility
reductions, especially during the pre dawn hours of the morning.
Lows tonight will reach near 70 across the southeast to the
upper 50s in the northwest mountains.

&&

.SHORT TERM /7 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
Sfc high pressure building into CPA behind the front provides a
dry period tonight through Sunday.  Sunday will see a return of
sunshine, drying conditions, and warmer temperatures once high
pressure is in control. High temps on Sunday will reach the low
80s across the northern tier of the commonwealth to the low 90s
near south central PA along the Mason Dixon line.

The stormy and unsettled pattern resumes early next week with a
shortwave trough progressing through the Great Lakes sending a
quasi stationary/warm and cold front through the region Monday
and Tuesday. Partly cloudy skies to begin the day on Monday will
allow for plenty of destabilization of the atmosphere. That
combined with ample moisture returns from the south will provide
the ingredients for another round of strong storms Monday
afternoon ahead of and along the front. Isolated strong to
severe thunderstorms with gusty winds and heavy rainfall are
possible.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
For now, the signal is relatively weak for rainfall leading up
to the 4th of July. However, another northern stream front will
keep low POPs in the forecast for Independence Day. Whether or
not we see precipitation for the 4th will be dependent on how
quickly the upper level low lifts out of New England and gets
replaced by building region over the central US. Temperatures by
the middle of next week are progged to be just above to near
climo.

&&

.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
Scattered showers and a few thunderstorms will continue to
drift eastward across the area, mainly south of I-80, this
evening. A localized downpour is possible.

As skies clear overnight, there is the potential for fog
development. Have hinted at this possibility in each of the
TAFs, and hit BFD the hardest where the confidence is the
highest in reduced vsbys.

After any fog mixes out, expect dry weather and widespread VFR
conds for Sunday.

The next cold front will arrive early next week. Some of the
accompanying storms could be on the strong side once again.

Outlook...

Sun...AM fog, then VFR.

Mon-Tue...SHRA/TSRA expected, with periods of fog and low
clouds overnight.

Wed...AM fog, then VFR.

Thu...Primarily VFR, although a few aftn SHRA/TSRA are
possible.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Steinbugl/Bowen
NEAR TERM...Steinbugl/Bowen
SHORT TERM...Bowen/Tyburski
LONG TERM...Steinbugl/Bowen
AVIATION...Evanego
Hazardous weather outlook, Jun 28, 7:08 PM EDT, 1 hour 27 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
708 PM EDT Sat Jun 28 2025

PAZ004>006-010>012-037-041-042-046-292315-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga-
Northern Lycoming-Sullivan-Southern Lycoming-
708 PM EDT Sat Jun 28 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ033>036-057>059-063>066-292315-
Somerset-Bedford-Fulton-Franklin-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
708 PM EDT Sat Jun 28 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Isolated strong to severe thunderstorms with gusty winds and heavy
rainfall are possible Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ017>019-024>028-045-049>053-056-292315-
Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-
Mifflin-Juniata-Southern Clinton-Union-Snyder-Montour-Northumberland-
Columbia-Perry-
708 PM EDT Sat Jun 28 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Isolated strong to severe thunderstorms with gusty winds and heavy
rainfall are possible Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 28, 4:09 PM EDT, 4 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
409 PM EDT Sat Jun 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     Tstm Wnd Dmg     4 WNW Hughesville       41.26N 76.80W
06/28/2025                   Lycoming           PA   911 Call Center

            Trees/wires down in Muncy Twp.

&&

MRS
Local storm report, Jun 28, 4:31 PM EDT, 4 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
431 PM EDT Sat Jun 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Tstm Wnd Dmg     Loganton                41.03N 77.31W
06/28/2025                   Clinton            PA   911 Call Center

            Multiple trees and wires down in Loganton.

&&

JAB

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.